Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 10, 2006, 1:17 PM PDT for Bonner County, Boundary County, Idaho. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2006, 1:17 PM PDT (20:17 UTC)
- Expired
- Aug 10, 2006, 2:15 PM PDT
- In force
- 58 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Bonner County, ID, Boundary County, ID
The radar
The Spokane radar (KOTX), 145 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:44 PM PDT | TSTM WND DMG | 12 N Coolin, ID | TREES DOWN OVER ROAD NEAR NORTH END OF PRIEST LAKE |
| Aug 10, 1:44 PM PDT | HAIL 0.5 | 8 Nnw Coolin, ID | PRIEST LAKE GOLF COURSE |
| Aug 10, 1:44 PM PDT | HAIL 0.75 | 8 Nnw Coolin, ID | NORDMAN NEAR PRIEST LAKE |
| Aug 10, 1:44 PM PDT | HAIL 0.88 | 5 Nw Coolin, ID | REPORTED 5 SOUTH OF NORDMAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 102018
SVROTX
IDC017-021-102115-
/O.NEW.KOTX.SV.W.0053.060810T2017Z-060810T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
117 PM PDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO
WESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
* UNTIL 215 PM PDT
* AT 114 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTHWESTERN BONNER COUNTY...OR ABOUT 27 MILES WEST OF
BONNERS FERRY...AND MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED NEAR THE SOUTHERN END OF PRIEST LAKE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PRIEST LAKE BY 125 PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR PRIEST LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4887 11653 4885 11653 4878 11642 4874 11640
4842 11702 4889 11701 4899 11692 4899 11668
$$
RJ2 follow-up statements
000
WWUS56 KOTX 102048
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
147 PM PDT THU AUG 10 2006
IDC017-021-102115-
/O.CON.KOTX.SV.W.0053.000000T0000Z-060810T2115Z/
BONNER ID-BOUNDARY ID-
147 PM PDT THU AUG 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM PDT
FOR BOUNDARY AND NORTHWESTERN BONNER COUNTIES...
AT 145 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES NORTHWEST OF NAPLES...OR ABOUT 15 MILES WEST OF
BONNERS FERRY...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BONNERS FERRY BY 200 PM PDT
MOYIE SPRINGS AND MEADOW CREEK BY 210 PM PDT
HAIL UP TO THREE QUARTER INCHES IN DIAMETER HAS BEEN REPORTED
IN NORDMAN ON THE WEST SHORE OF PRIEST LAKE WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 4889 11655 4885 11617 4859 11608 4848 11690
4880 11696
$$
RJ000
WWUS56 KOTX 102104
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
158 PM PDT THU AUG 10 2006
IDC017-021-102115-
/O.CON.KOTX.SV.W.0053.000000T0000Z-060810T2115Z/
BONNER ID-BOUNDARY ID-
158 PM PDT THU AUG 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM PDT
FOR BOUNDARY AND NORTHWESTERN BONNER COUNTIES...
AT 153 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF BONNERS FERRY...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BONNERS FERRY BY 205 PM PDT
MOYIE SPRINGS BY 210 PM PDT
MEADOW CREEK BY 215 PM PDT
HAIL UP TO NICKEL SIZE IN DIAMETER HAS BEEN REPORTE 5 MILES SOUTH
OF NORDMAN WITH THIS STORM. TREES WERE ALSO BLOWN DOWN AT THE NORTH
END OF PRIEST LAKE AS WELL AS WEST OF NAPLES. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4889 11655 4885 11617 4859 11608 4848 11690
4880 11696
$$
RJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:15 PM PDT, 2 minutes earlier.
Area forecast discussion, Aug 10, 1:15 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION ...CORRECTED... NATIONAL WEATHER SERVICE SPOKANE WA 115 PM PDT THU AUG 10 2006 .SYNOPSIS...AN UPPER TROUGH OVER THE EASTERN PACIFIC WILL MOVE SLOWLY EASTWARD. THE PACIFIC NORTHWEST WILL BE UNDER THE INFLUENCE OF SOUTHWESTERLY FLOW THROUGH THE END OF THE WORK WEEK. && .DISCUSSION... ISSUED AN UPDATE FOR THE REST OF THIS AFTERNOON AND TONIGHT. LINE OF CONVECTION FROM PRIEST LAKE TO ODESSA AT 20Z WAS MAKING A SLOW EASTWARD PROGRESSION AND WILL TRAVERSE THE NE PORTION OF THE FORECAST AREA OVER 20Z AND 03Z. EXPECTING SECOND AREA OF CONVECTION TO FIRE AHEAD OF TROF CURRENTLY CROSSING THE NORTH CASCADES. HI CAPES... GOOD DYNAMIC SUPPORT AND FULL SUNSHINE ARE COMING TOGETHER OVER THIS AREA. INCLUDED SMALL HAIL AND GUSTY WINDS ALONG WITH HIGH POPS ACROSS THE NORTHERN PART OF THE FORECAST AREA THROUGH 03Z. JL && .AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING OVER THE BASIN AT 18Z ALONG THIN LINE OF MID LEVEL INSTABILITY. THESE STORMS SHOULD PASS ACROSS THE SPOKANE AREA TAF SITES BY 23Z. ALSO EXPECT THUNDERSTORMS TO DEVELOP OVER EASTERN OR BETWEEN 19Z AND 22Z AND MOVE INTO THE LWS AREA AND THEN NE TO THE ID MT BORDER. SOME MVFR CONDITIONS EXPECTED WITH THE THUNDERSTORMS... ALONG WITH THE POSSIBILITY OF LOCAL WINDS TO 30 KTS. JL && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 83 56 79 53 81 56 / 20 30 20 10 10 0 COEUR DALENE 82 54 77 49 80 51 / 20 40 30 20 10 0 PULLMAN 84 52 79 46 79 49 / 30 40 20 10 10 0 LEWISTON 91 62 88 58 88 59 / 20 50 10 10 10 0 COLVILLE 82 53 78 47 82 47 / 20 30 20 20 10 0 SANDPOINT 85 53 75 44 80 48 / 20 50 40 20 10 0 KELLOGG 84 55 79 47 81 51 / 20 60 40 20 10 0 MOSES LAKE 87 56 83 53 85 56 / 20 10 10 10 0 0 WENATCHEE 83 59 81 60 86 61 / 20 10 10 10 0 0 OMAK 83 56 82 53 87 56 / 20 20 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Aug 10, 11:00 AM PDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1100 AM PDT THU AUG 10 2006
IDZ001>004-WAZ033>037-111800-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
1100 AM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...SPOKANE
AREA...NORTHEAST MOUNTAINS
RED FLAG WARNING IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON FOR
WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TODAY AND TONIGHT
A PACIFIC WEATHER SYSTEM MOVING THROUGH THE AREA TODAY WILL BRING
THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS
COUPLED WITH GUSTY WINDS AND LOW HUMDITIES HAS PROMPTED THE
ISSUANCE OF A RED FLAG WARNING THROUGH 11 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
IDZ026-027-WAZ031-032-038-041>044-111800-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1100 AM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:51 AM PDT | Red Flag Warning | OTX | Benewah, Bonner, Boundary, Kootenai, Shoshone | 12 hr |
| Aug 10, 2:15 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 30 min |
| Aug 10, 3:18 PM PDT | Severe Thunderstorm Warning | OTX | Nez Perce | 57 min |
| Aug 10, 3:18 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 27 min |
| Aug 10, 4:21 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 21 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.